Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 19, 2014, 03:47:07 PM

Login with username, password and session length


Members
  • Total Members: 24258
  • Latest: ter353
Stats
  • Total Posts: 649898
  • Total Topics: 49602
  • Online Today: 190
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 165
Total: 170

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: The Dangers of Poppers?  (Read 1033 times)

0 Members and 1 Guest are viewing this topic.

Offline 0608

  • Member
  • Posts: 67
The Dangers of Poppers?
« on: February 02, 2014, 07:16:59 PM »
Hi, guys.  I have a friend... okay, a f-buddy who I meet once in a while.  He's also poz, and he uses poppers (amyl nitrite) when he has sex.  The last time we met, he asked me to try it, and I did.  It left me with a huge headache afterwards, but it kinda felt "sexy" at the same time (as stupid as that sounds).

But it also left me wondering if the chemicals in poppers in any way interacted with our meds or if anyone had more info on the dangers of popper usage.  For me, the headache went away in an hour or two, although my nostrils felt a bit prickly for a while. 

Offline mecch

  • Member
  • Posts: 12,161
  • red pill? or blue pill?
Re: The Dangers of Poppers?
« Reply #1 on: February 03, 2014, 05:05:53 AM »
If you had a massive headache for one or two hours, you might consider
1) you and poppers dont mix well.
or
2) you sniffed far too much of the stuff.
or
3) you had some crappy poppers and should shop for a better brand and/or a brand that doesn't give much of a headache.

The general thinking on popper dangers is that they are not dangerous, esp if used just now and then.  But they lower inhibitions so you can do things that maybe aren't on your list of things you might do...

“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: The Dangers of Poppers?
« Reply #2 on: February 03, 2014, 06:35:14 AM »
Poppers can be dangerous for some people, but they will not cause problems with your hiv meds.

When inhaled, poppers cause the blood vessels to dilate, so the heart beat increases and blood rushes to the brain. This can result in pounding headache, dizziness, light-headedness and flushed face.

Other effects of use can include: headache, cold sweats, nausea, nitrite dermatitis (a rash around the mouth, nose and cheeks), and pain and swelling of the nasal passages. Poppers spilled on skin can cause a painful burning sensation - if this happens, wash it off your skin asap.


Anyone with glaucoma, heart trouble or anemia should avoid using poppers because of the drop in blood pressure they cause.

At the very least, this drop in blood pressure can cause a person to faint when standing up and potentially sustain a serious head injury. Anyone using poppers can experience this effect (so keep the possibility in mind when standing up), but it happens more easily in someone with anemia, for example.


Poppers should not be used when taking Viagra. The makers of Viagra have issued a  warning about taking the drug with poppers. They are both stimulants and taken together can cause a sudden drop in blood pressure that may give you a heart attack. There have been several heart attack deaths directly attributed to mixing Viagra and poppers.

People who take high-blood-pressure meds should also avoid poppers. The addition of poppers can lower the blood pressure to the extent that your heart simply stops.


Don't get me wrong - I'm not against the use of poppers, far from it. They can be quite enjoyable in the right setting. However, I believe people should know what they're potentially getting into when using them. Most people have no problems whatsoever, but if you are aware of the potential problems you can hopefully avoid experiencing them.

Hope this helps!
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline 0608

  • Member
  • Posts: 67
Re: The Dangers of Poppers?
« Reply #3 on: February 03, 2014, 12:01:43 PM »
Thank you so much, guys!

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.